Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 27, 2006, 8:04 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 8:04 PM CDT (01:04 UTC)
- Expired
- May 27, 2006, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:36 PM CDT | HAIL 0.25 | Waupun, WI | |
| May 27, 8:39 PM CDT | HAIL 0.5 | Waupun, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 280104 SVRMKX WIC021-027-280130- /O.NEW.KMKX.SV.W.0047.060528T0104Z-060528T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 804 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 830 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FALL RIVER...OR ABOUT 9 MILES NORTH OF COLUMBUS...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANDOLPH AROUND 810 PM CDT... BEAVER DAM AROUND 815 PM CDT... WAUPUN AROUND 830 PM CDT... LAT...LON 4362 8917 4335 8914 4340 8888 4365 8857 $$ ZAJDEL
2 follow-up statements
000 WWUS53 KMKX 280116 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT SAT MAY 27 2006 WIC021-280126- /O.CAN.KMKX.SV.W.0047.000000T0000Z-060528T0130Z/ COLUMBIA WI- 816 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS CANCELLED... LAT...LON 4361 8900 4335 8900 4343 8873 4365 8857 $$ WIC027-280130- /O.CON.KMKX.SV.W.0047.000000T0000Z-060528T0130Z/ DODGE WI- 816 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR DODGE COUNTY... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH BEAVER DAM...OR ABOUT NEAR BEAVER DAM...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ATWATER AND 6 MILES NORTHWEST OF BURNETT BY 825 PM CDT WAUPUN BY 830 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 8900 4335 8900 4343 8873 4365 8857 $$ ZAJDEL
000 WWUS53 KMKX 280123 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 824 PM CDT SAT MAY 27 2006 WIC021-280134- /O.CAN.KMKX.SV.W.0047.000000T0000Z-060528T0130Z/ COLUMBIA WI- 824 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS CANCELLED... LAT...LON 4361 8900 4340 8892 4343 8873 4365 8857 $$ WIC027-280130- /O.CON.KMKX.SV.W.0047.000000T0000Z-060528T0130Z/ DODGE WI- 824 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR DODGE COUNTY... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FOX LAKE...OR ABOUT NEAR BEAVER DAM...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ATWATER AND WAUPUN BY 830 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 8900 4340 8892 4343 8873 4365 8857 $$ ZAJDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:10 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 27, 2:10 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 PM CDT SAT MAY 27 2006 .DISCUSSION...HIGH CLOUDS AND SLIGHTLY HIGHER BOUNDARY LAYER WINDS PREVENTED WIDESPREAD DENSE FOG LAST NGT. NEW SHORT TERM FOCUS IS POSSIBLE MCS FOR LATE AFNT AND TNGT. FIRST MID LEVEL CIRCULATION ALONG WITH THETA-E ADVECTION PRODUCING SCATTERED SHOWERS AND T ACRS CNTRL WI THIS AFTN. OF MORE CONCERN IS SCT CONVECTION FORMING ALONG NOSE OF LOW LEVEL JET AND 70 DEGREE DEWPTS ACRS ERN IA...JUST BEGINNING TO PUSH INTO FAR SWRN WI. DVLPG IN VCNTY OF LOW LEVEL CONVERGENCE ZONE...BOUNDARY VCNTY OF KMLI AS WELL. AREA OF 40KTS BULK SHEAR AND 30KTS OF 0 TO 1KM SHEAR AND 300 SRH. NEED TO WATCH FOR POTENTIAL GRINDERS WITH THIS ACTIVITY. INCRG LOW LEVEL JET AND IMPRESSIVE LOW LEVEL MOISTURE FLUX CONVERGENCE SHOULD KEEP AT LEAST SCT CONVECTION GOING THIS EVE ACRS PTNS OF SRN WI. BOTH NAM AND GFS SHOW NOSE OF LOW LEVEL JET /ALBEIT DIFFERENCES IN STRENGTH/ FOCUSED INTO PLAINS WITH 40 TO 50KT EWD EXTENSION INTO WEST CENTRAL WI OVERNIGHT WITH ELEVATED LAPSE RATES OF -4 TO -6 AND ELEVATED CAPE EXCEEDING 1000 J OVERNIGHT. BOTH SHORT TERM MODELS SHOW AREA OF LOW TO MID LEVEL Q-VECTOR CONVERGENCE SPREADING ACRS SRN WI TNGT AS WELL. AFT THIS EVE...SFC INVERSION SETS UP RESULTING IN MAINLY ELEVATED CONVECTION AT LLJ PIVOTS INTO AREA. HENCE GREATER THREAT FOR HAIL AND WIND LATER TONIGHT. SOME CONCERN ABT HEAVY RAINFALL POTENTIAL AS MESO-BETA ELEMENT VELOCITY SLOWS TO LESS THAN 10 KTS AFT LTR TNGT. WL MENTION HEAVY RAIN POTENTIAL IN MY WEST TNGT AS PWAT VALUES OF 1 TO 1.5 INCHES RUNNING UP TO 150 PERCENT OF NORMAL. AXIS OF WEAKER LLJ REMAINS OVER WRN WI ON SUN BUT LACK OF ANY SIGNIFICANT FORCING AND MID LEVEL WARMING SO THINKING CAP WL HOLD IN PLACE SUN AFTN. LOW LEVEL FORCING EMPHASIS THEN SHIFTS WWD UNTIL LATER MON INTO TUE WHEN WEAKENING SHORT WAVE TROF STILL EXPCD TO MOVE THRU WI AREA. EXTENDED PERIOD FOCUS ON WEAKENING SHORT WAVE TROF EARLY IN PERIOD. LAST SEVERAL RUNS OF GFS SLOWING TROF/SFC FRONT PASSAGE...MORE IN LINE WITH PREVIOUS ECMWF RUNS WHICH SHOWS WEAK FRONT PASSING THRU WED NGT. GFS ENSEMBLES FOR MID LEVELS CONTINUE TO BE IN VERY GOOD AGREEMENT THRU SEVEN DAYS WHILE SOME DISAGREEMENT SHOWS UP IN THE LOWER LEVELS AS FLOW BCMS MORE NWLY. WL CONT TREND OF LOW TO MID LEVEL POPS THRU WED AND WAIT TO SEE IF NEW GFS CONTINUES TO SLOW TROF PASSAGE. FUTURE SHIFTS MAY NEED TO ADD LOW POPS INTO WED NGT PD TO COMPENSATE. 500MB HEIGHT ANOMOLIES CONT TO SHOW PATTERN SHIFT TAKING PLACE NEXT WEEK...GOING FROM WRN TROFFING TO RIDGING AND OPPOSITE FOR ERN CONUS. HENCE LOOKING MORE LKELY THAT DRIER...MORE SEASONAL CONDITIONS TO RETURN FOR NEXT WEEKEND...WITH SECOND REINFORCING SHOT OF COOLER AIR THURSDAY NIGHT AND FRI. THIS SECOND WAVE SLIGHTLY FASTER WITH FAIR WX RIDGING BUILDING IN FOR WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 27, 6:50 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 650 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-281200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 650 PM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN SEVERE WEATHER RISKS WOULD BE HAIL TO ONE INCH AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-281200- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 650 PM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 35 KNOTS OR MORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY. MBK
In the hours before
Local storm report, May 27, 5:38 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 7 N PORTAGE 43.65N 89.47W
05/27/2006 E0.75 INCH MARQUETTE WI AMATEUR RADIO
&&
GDLocal storm report, May 27, 5:52 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 6 N PORTAGE 43.63N 89.47W
05/27/2006 E0.75 INCH COLUMBIA WI AMATEUR RADIO
&&
GDSpecial weather statement, May 27, 5:54 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 554 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-272345- MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI- SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI- GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI- RACINE WI-KENOSHA WI-DANE WI- 554 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA... SAUK...DANE...LAFAYETTE...GREEN...ROCK...DODGE...JEFFERSON AND WALWORTH. LOOK FOR A BAND OF SHOWERS AND THUNDERSTORMS IN WESTERN SAUK COUNTY TO CONTINUE MOVING TOWARD THE EAST NORTHEAST AT AROUND 40 MPH. SOME OF THE CITIES THAT WILL BE AFFECT BY 645 PM ARE REEDSBURG... LOGANVILLE...AND BARABOO. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH. A SECOND BAND OF SHOWERS WAS MOVING THROUGH FOND DU LAC COUNTY. THESE SHOWERS WILL AFFECT THE CITIES OF FOND DU LAC...OAKFIELD...AND EDEN BY 645 PM. HANSING
Special weather statement, May 27, 6:31 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 631 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-280015- MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI- SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI- GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI- RACINE WI-KENOSHA WI-DANE WI- 631 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA... SAUK...DANE...LAFAYETTE...GREEN...ROCK...DODGE...JEFFERSON AND WALWORTH. LOOK FOR A BAND OF SHOWERS IN EASTERN FOND DU LAC AND WESTERN SHEBOYGAN TO CONTINUE MOVING TOWARD THE EAST NORTHEAST AT AROUND 35 MPH. SOME OF THE CITIES THAT WILL BE AFFECTED BY 700 PM ARE MOUNT CALVARY...ELKHART LAKE...PLYMOUTH AND SHEBOYGAN. THESE SHOWERS SHOULD REACH THE LAKESHORE BY 715 PM. SOME OF THE STRONGER SHOWERS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS UP TO 35 MPH. A SECOND BAND OF SHOWERS WAS MOVING INTO WESTERN COLUMBIA COUNTY AND WILL AFFECT THE CITIES OF WISCONSIN DELLS...PORTAGE...PARDEEVILLE AND POYNETTE BY 715 PM. HANSING
Local storm report, May 27, 6:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 6 N LODI 43.40N 89.53W
05/27/2006 M45 MPH COLUMBIA WI AMATEUR RADIO
&&
GDSpecial weather statement, May 27, 7:16 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 716 PM CDT SAT MAY 27 2006 WIZ056>058-062>064-067>070-280100- COLUMBIA WI-SAUK WI-DODGE WI-GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI- WALWORTH WI-LAFAYETTE WI-DANE WI- 716 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA...LAFAYETTE...SAUK...DANE...GREEN...ROCK...DODGE... JEFFERSON AND WALWORTH. A CLUSTER OF STRONG STORMS IS LOCATED TO THE NORTHWEST OF SAUK COUNTY...MOVING OFF TO THE NORTHEAST AND EAST AT AROUND 40 MPH. OTHERWISE...ONLY A FEW SHOWERS WERE OCCURRING ACROSS PORTIONS OF THE WATCH AREA. THERE IS STILL SOME CONCERN FOR THE REDEVELOPMENT OF THUNDERSTORMS...BUT THOSE CHANCES ARE DIMINISHING QUICKLY WITH THE SETTING SUN. PEOPLE ARE URGED TO REMAIN ALERT FOR THE THREAT OF MORE STORMS DEVELOPING THIS EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:32 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 43 min |
| May 28, 12:27 AM CDT | Special Marine Warning | MKX | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.